Side Effects of Concerta Withdrawal

Save
Side Effects of Concerta Withdrawal
Side Effects of Concerta Withdrawal (Image: Morgue File)

Concerta is a medication used to control attention deficit disorder and attention deficit hyperactivity disorder in adults and children. It can also be used to treat narcolepsy. ADD and ADHD patients might be taking Concerta because of symptoms such as inability to focus, hyperactivity, sluggishness, confusion, inattentiveness or lack of motivation. When withdrawing from Concerta, or even lowering dosage, it is important to understand that those old symptoms may reoccur and new ones may develop. The withdrawal symptoms will be milder the lower the Concerta dose has been.

Weight Gain

One side effect of taking Concerta is weight loss, which is not desirable in many children. Yet other patients, particularly adults, appreciate this side effect greatly. On Concerta, they feel like being more active, and they have a loss of appetite. Those two factors lead to weight loss, which adds even more energy. It may surprise the patient who is withdrawing from Concerta, or even just lowering the dose, that appetite increases, and motivation to be active decreases. Weight gain can occur unless the patient is prepared to be watchful and vigilant about diet and exercise.

Change in Blood Pressure

Concerta can raise blood pressure in some patients. In fact, higher blood pressure is one reason some patients need to stop taking Concerta, or at least lower their dose. This lowering of blood pressure as a result of withdrawing from Concerta is one very beneficial side effect.

Depression

Concerta can elevate one's mood and relieve depression. It also can contribute to a more positive outlook, such as a new ability to be attentive, productive and in control. Thus, when withdrawing from Concerta, some of these symptoms reverse themselves. Becoming depressed during withdrawal is a particular concern, and should be reported to the doctor who may prescribe an antidepressant to alleviate it. That is why it is important for patients who are withdrawing from Concerta to do it under the supervision of a medical professional.

Fatigue and Sleepiness

It is important to withdraw from Concerta gradually, especially for patients who have been taking high doses for a long time. Nowhere is this more crucial than in the area of fatigue and sleepiness. Concerta is a stimulant, and withdrawing from it can bring on unusual tiredness and drowsiness. This can be dangerous when the patient is driving or operating machinery. Until you know how the withdrawal is going to effect you, especially initially, it may be wise to avoid driving. The fatigue will lessen over time as the body readjusts to coping without a stimulant.

Mood Swings and Hazy Thinking

Mood swings, irritability, forgetfulness, and lack of clarity are often present in the initial stages of Concerta withdrawal and might even have been why Concerta was prescribed in the first place. The lower the dose has been, and the more gradual the withdrawal, the less severe these symptoms are. The patient should expect some unusual feelings and reactions during withdrawal.

Warning

Generally, it is not life-threatening to withdraw from Concerta, but neither is it comfortable. In fact, just to relieve the symptoms, people may begin taking the drug again. Extended, regular use of this medication should not be stopped suddenly. Properly stopping it as directed will lessen withdrawal symptoms, and further addiction. Extreme fatigue, unusual behavior and depression during withdrawal should be reported right away to the doctor.

Related Searches

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!